Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 8, 2008, 2:31 PM MST. It took effect at Jan 8, 2008, 6:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 2:31 PM MST (21:31 UTC)
- In effect from
- Jan 8, 2008, 6:00 PM MST
- Expired
- Jan 9, 2008, 5:09 AM MST
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 082131 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MST TUE JAN 8 2008 ...VERY STRONG WINDS THROUGH WEDNESDAY MORNING ACROSS SOUTHERN PLATTE COUNTY WYOMING AND POSSIBLE STRONG WINDS ACROSS CARBON COUNTY WYOMING THURSDAY AFTERNOON... .WINDS ALOFT WILL STRENGTHEN OVERNIGHT AND THROUGH WEDNESDAY MORNING. THE STRONGER WINDS WILL MIX DOWN TO THE SURFACE ACROSS SOUTHERN PLATTE COUNTY NEAR BORDEAUX ALONG INTERSTATE 25. THESE STRONG WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. IF YOU ARE DRIVING ALONG INTERSTATE 25 NEAR BORDEAUX...WATCH FOR THE SUDDEN STRONG WINDS AND KEEP A FIRM GRIP ON THE STEERING WHEEL. YOUR NATIONAL WEATHER SERVICE WANTS YOU TO ARRIVE ALIVE. STRONG WEST WINDS WILL DEVELOP THURSDAY AFTERNOON ACROSS MUCH OF SOUTHEAST WYOMING...ESPECIALLY ACROSS CARBON COUNTY AND THE SNOWY RANGE. FOR THE MOST ACCURATE AND DEPENDABLE WEATHER INFORMATION AND FORECASTS...CHECK YOUR NATIONAL WEATHER SERVICE CHEYENNE WEBSITE AT WWW.WEATHER.GOV/CYS AND YOUR UNITED STATES NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV. WYZ067-091200- /O.UPG.KCYS.HW.A.0002.080109T0100Z-080109T1600Z/ /O.NEW.KCYS.HW.W.0004.080109T0100Z-080109T1800Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 231 PM MST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ACROSS SOUTHERN PLATTE COUNTY...ESPECIALLY NEAR BORDEAUX... WEST WINDS WILL INCREASE TO 35 TO 50 MPH TONIGHT WITH GUSTS UP TO 65 MPH. THE STRONG WINDS WILL CONTINUE MUCH OF WEDNESDAY MORNING ...BEFORE DECREASING AROUND MIDDAY. WATCH FOR AREAS OF BLOWING SNOW REDUCING VISIBILITIES AND ALSO FOR ICY AND SNOWPACKED ROADS. PLEASE SLOW DOWN WHEN YOU ENCOUNTER STRONG WINDS. YOUR NATIONAL WEATHER SERVICE WANTS YOU TO ARRIVE ALIVE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ061>063-091200- /O.NEW.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL 231 PM MST TUE JAN 8 2008 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING AND AFTERNOON. ACROSS THE LOWER ELEVATIONS...SPEEDS WILL LIKELY INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. ACROSS THE SNOWY RANGE...SPEEDS WILL LIKELY INCREASE TO 40 TO 55 MPH WITH GUSTS TO 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR THE MOST ACCURATE AND DEPENDABLE WEATHER INFORMATION AND FORECASTS...CHECK YOUR NATIONAL WEATHER SERVICE CHEYENNE WEBSITE AT WWW.WEATHER.GOV/CYS AND YOUR UNITED STATES NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV. RUBIN
2 follow-up statements
000 WWUS75 KCYS 090244 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 744 PM MST TUE JAN 8 2008 ...STRONG SOUTHWEST WINDS WILL BLOW ACROSS PLATTE COUNTY...PARTS OF CARBON COUNTY AND THE NORTHERN LARAMIE RANGE TONIGHT INTO WEDNESDAY MORNING... .DIFFERENCES IN PRESSURE AT THE SURFACE WILL BE INCREASING OVER THE NORTHERN ROCKIES TONIGHT AND STRONG WINDS ALOFT WILL BE MIXING DOWN TO THE SURFACE. THE RESULT WILL BE DANGEROUS SOUTHWEST WINDS OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST WYOMING. AREAS ESPECIALLY AFFECTED WILL BE NEAR ARLINGTON ON INTERSTATE 80 WEST OF LARAMIE... AND BETWEEN CHUGWATER AND WHEATLAND ALONG I-25. AFTER DECREASING WEDNESDAY AFTERNOON AND NIGHT...STRONG WEST WINDS MAY REDEVELOP BY THURSDAY AFTERNOON ACROSS CARBON COUNTY AND THE SNOWY RANGE. WYZ062-091200- /O.EXB.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/ /O.CON.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/ NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 744 PM MST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A HIGH WIND WATCH ALSO REMAINS POSTED FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG SOUTHWEST WINDS HAVE BEEN BLOWING SINCE LATE THIS AFTERNOON IN THE ARLINGTON AREA. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TONIGHT OVER NORTHEASTERN CARBON COUNTY. THIS INCLUDES THE TOWNS OF ARLINGTON...HANNA AND MEDICINE BOW AS WELL AS MORE REMOTE LOCATIONS SUCH AS MUDDY GAP...THE SHIRLEY BASIN AND SHIRLEY MOUNTAINS. AFTER DECREASING DURING THE DAY WEDNESDAY...SIMILAR WIND SPEEDS AND GUSTS MAY DEVELOP AGAIN LATE THURSDAY MORNING AND AFTERNOON. $$ WYZ064-091200- /O.EXB.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/ NORTH LARAMIE RANGE- INCLUDING THE CITY OF...GARRETT 744 PM MST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. DANGEROUS SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 65 MPH CAN BE EXPECTED TONIGHT. TRAVELERS SHOULD SLOW DOWN AND BE READY FOR SUDDEN WIND GUSTS WHICH MAY CAUSE TEMPORARY LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ067-091200- /O.CON.KCYS.HW.W.0004.000000T0000Z-080109T1800Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 744 PM MST TUE JAN 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. ACROSS SOUTHERN PLATTE COUNTY BETWEEN WHEATLAND AND CHUGWATER... ESPECIALLY IN THE BORDEAUX AREA...SOUTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH TONIGHT WITH GUSTS TO 65 MPH. THE STRONG WINDS WILL CONTINUE WEDNESDAY MORNING...BEFORE DECREASING AROUND MIDDAY. TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE TYPE VEHICLES...SHOULD SLOW DOWN AND USE CAUTION. YOU MAY WISH TO DELAY OR POSTPONE YOUR TRAVEL UNTIL LATER WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ061-063-091200- /O.CON.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/ SOUTHWEST CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL 744 PM MST TUE JAN 8 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. AT LOWER ELEVATIONS...SPEEDS WILL LIKELY INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. ACROSS THE SNOWY RANGE...SPEEDS WILL LIKELY INCREASE TO 40 TO 55 MPH WITH GUSTS TO 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JLH
000 WWUS75 KCYS 091209 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 509 AM MST WED JAN 9 2008 WYZ067-091315- /O.CAN.KCYS.HW.W.0004.000000T0000Z-080109T1800Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 509 AM MST WED JAN 9 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING THAT WAS IN EFFECT FOR PLATTE COUNTY UNTIL 11 AM TODAY HAS BEEN CANCELLED. WINDS AREA NOT EXPECTED TO MEET HIGH WIND CRITERIA TODAY. $$ WYZ062-091315- /O.CAN.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/ /O.EXP.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/ NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 509 AM MST WED JAN 9 2008 ...HIGH WIND WARNING HAS EXPIRED... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO BELOW WARNING CRITERIA ACROSS NORTHERN CARBON COUNTY...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 5 AM. WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA ON THURSDAY...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELED. $$ WYZ064-091315- /O.EXP.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/ NORTH LARAMIE RANGE- INCLUDING THE CITY OF...GARRETT 509 AM MST WED JAN 9 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ACROSS THE NORTHERN LARAMIE RANGE HAVE DECREASED BELOW HIGH WIND CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ061-063-091315- /O.CAN.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/ SOUTHWEST CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL 509 AM MST WED JAN 9 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA ON THURSDAY...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELED. $$ DAUGHERTY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 8, 11:11 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 8, 11:11 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1111 AM MST TUE JAN 8 2008 .UPDATE...QUITE INTERESTING WEATHER SCENARIO SHAPING UP THROUGH THURSDAY...AS IS TYPICAL WITH THIS TYPE OF A PROGRESSIVE WEATHER PATTERN AND IN OUR NECK OF THE WOODS. FOR TODAY...ADJUSTED TEMPERATURES...DEWPOINTS...WINDS AND CLOUDS TO MATCH TRENDS. SNOW COVER WILL RETARD WARMING ALTHOUGH AMAZING THINGS HAPPEN...LOW LEVEL WARMING...WITH DOWNSLOPE WINDS TO THE LEE OF THE MOUNTAINS DOING THEIR KATABATIC WARMING...ALSO KNOWN AS COMPRESSIONAL WARMING OR HEATING...THUS HAVE BOOSTED HIGHS TODAY A TAD AT SOME LOCALES. RUBIN && .PREV DISCUSSION... /ISSUED 926 AM MST TUE JAN 8 2008/ UPDATE...WENT AHEAD AND ALLOWED THE PROACTIVE HIGH WIND WARNING FOR PLATTE COUNTY WYOMING TO EXPIRE AT 9 AM BASED ON BORDEAUX SURFACE OBSERVATIONS AND PROGGED LOW/MID LEVEL GRADIENTS AND ISOTACH PROGS FOR TODAY. RUBIN PREV DISCUSSION... /ISSUED 653 AM MST TUE JAN 8 2008/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... QUICK UPDATE FOR ISSUING THE HIGH WIND WARNING FOR THE BORDEAUX AREA THROUGH 900 AM MST. WATER VAPOR IMAGERY CONTINUES TO SHOW A 110 KNOT JET STREAK MOVING EAST ACROSS THE TEXAS PANHANDLE EARLY THIS MORNING. AN ASSOCIATED MID-LEVEL TROUGH IS LOCATED ACROSS WESTERN KANSAS AND EASTERN COLORADO...AND MOISTURE WRAPPING NORTH AND WEST AROUND THE BASE OF THE 700 MB LOW CONTINUES TO BE OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA THIS MORNING. THIS CLOUD COVER WILL DECREASE AS THE STORM SYSTEM MOVES FARTHER EAST ACROSS THE GREAT PLAINS THIS MORNING...AND ANOTHER 110 KNOT JET STREAK FROM NORTH TO SOUTH ACROSS THE AREA ALLOWS THE UPPER LEVEL RIDGE TO MOVE OVERHEAD. THE PRESENCE OF THE RIDGE AND DECREASED CLOUDS WILL TRANSLATE INTO SLIGHTLY WARMER CONDITIONS ACROSS THE FORECAST AREA TODAY. MID-LEVEL MOISTURE WILL INCREASE AHEAD OF THE NEXT UPPER TROUGH AS UPPER WINDS BACK FROM WEST TO SOUTHWEST TONIGHT AND HAVE INCREASED PRECIPITATION CHANCES TO LIKELY...WITH WEST FACING SLOPES MOST FAVORED TONIGHT IN THE SIERRA MADRE AND SNOWY RANGES. WINDS ALSO APPEAR TO BE A CONCERN FOR TONIGHT NEAR BORDEAUX. THE MODELS ARE SHOWING A SITUATION VERY SIMILAR TO PAST FEW NIGHTS WHEN HIGH WIND CRITERIA WAS MET FOR SEVERAL HOURS. THE UPPER RIDGE AXIS WILL BE EAST OF THE AREA WITH THE 500 MB TROUGH AXIS STILL TO THE WEST. SUPPORTING FACTORS INCLUDE THE DEVELOPING LEE TROUGH AND THE PASSAGE OF THE 700 MB TROUGH AXIS. BELIEVE THAT SUBSIDENCE BEHIND THE 700 MB TROUGH VORTICITY MAXIMA ENHANCED THE MIXING DOWN OF THE STRONG MID LEVEL WINDS DURING THE PAST FEW EVENTS...AND COMBINED WITH THE INCREASING PRESSURE GRADIENT SHOULD SUPPORT ANOTHER EPISODE OF STRONG WINDS IN THE GAP FAVORED AREA OF BORDEAUX. OTHER AREAS OF PLATTE COUNTY WILL LIKELY HAVE JUST BREEZY CONDITIONS OVERNIGHT. AT THIS TIME...WILL GO WITH A HIGH WIND WATCH FOR PLATTE COUNTY VALID THIS EVENING THROUGH MID- MORNING WEDNESDAY. MID-LEVEL WINDS WILL VEER MORE TO THE NORTHWEST DURING THE DAY WEDNESDAY AS THE UPPER TROUGH MOVES OVER THE AREA. WITH UPPER LEVEL ENERGY BEGINNING TO AFFECT THE AREA...HAVE UPGRADED MOUNTAIN PRECIPITATION CHANCES TO LIKELY. CONTINUING SURFACE PRESSURE FALLS EAST OF THE MOUNTAINS SHOULD CONTINUE TO KEEP THE AREA DRY DURING THE DAYLIGHT HOURS OF WEDNESDAY. A SURFACE COLD FRONT WILL SHIFT THE WINDS TO NORTHWEST MID-AFTERNOON WEDNESDAY WITH TEMPERATURES EXPECTED TO FALL THROUGH THE AFTERNOON HOURS. WILL SPREAD AT LEAST A SLIGHT CHANCE FOR SNOW SHOWERS ACROSS AREAS EAST OF THE LARAMIE RANGE WEDNESDAY NIGHT EXPECTING CONTINUE LIFT BEHIND THE FRONT. ALSO WEDNESDAY NIGHT WILL GRADUALLY DECREASE CHANCES FOR THE WESTERN ZONES AND HIGHER TERRAIN AS DRIER AIRMASS IS EXPECTED TO MOVE INTO SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. LONG TERM...THURSDAY THROUGH MONDAY... NW FLOW WILL BE ALOFT OVER THE CWA THUR. THE UPPER RIDGE OVER THE AREA WILL BREAK DOWN THURS NIGHT WITH A DISTURBANCE MOVING SE ACROSS THE FORECAST AREA. BRISK WINDS WILL OCCUR IN THE MORNING AND INCREASE AS THE DAY GOES ON AS 700 MB AND SURFACE GRADIENTS TIGHTEN. WILL KEEP A SLIGHT CHANCE OF SNOW SHOWERS IN THE MOUNTAINS...BUT STRONG DOWNSLOPE WINDS WILL RESULT IN DRY CONDITIONS ELSEWHERE. NW FLOW WILL CONT ALF FRI AS AN UPPER RIDGE BUILDS INTO THE PAC NW. BRISK DOWNSLOPE WINDS WILL CONT AT THE SURFACE...SO WILL CONT THE DRY CONDITIONS. OROGRAPHIC EFFECTS WILL ONCE AGAIN PRODUCE SNOW SHOWERS IN THE MOUNTAINS. FOR SAT...THE FLOW ALOFT WILL BECOME NORTHERLY AS THE UPPER RIDGE AXIS MOVES ACROSS SOUTHERN CANADA AND ANOTHER UPPER RIDGE BUILDS ON THE WEST COAST. SFC GRADIENT WILL TIGHTEN AGAIN...RESULTING IN WINDY CONDITIONS ACROSS THE AREA. WILL KEEP THE SAME PATTERN GOING WITH SNOW SHOWERS IN THE MOUNTAINS AND DRY ELSEWHERE. NORTH FLOW WILL CONT ALF SUN AS THE NORTHERN PORTION OF THE UPPER RIDGE GETS PUSHED EAST BY AN UPPER TROUGH DEEPENING OVER SOUTHERN CANADA. SNOW SHOWERS WILL LIKELY MAKE IT EAST OF THE LARAMIE RANGE DURING THE DAY SUN. FINALLY...DRY CONDITIONS WILL PREVAIL ACROSS THE ENTIRE AREA MON AS SFC LEE TROUGH SETS UP ACRS ERN WY/WRN NEB. HIGH TEMPERATURES WILL BE AROUND NORMAL EACH DAY. AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY AND TONIGHT ACROSS ALL BUT THE MOUNTAINS OF SOUTH CENTRAL WYOMING. IN THE MOUNTAINS...VFR CONDITIONS WILL PREVAIL TODAY BUT MOUNTAIN OBSCURATION WILL THEN BECOME POSSIBLE TONIGHT AS CLOUD COVER AND SNOW SHOWERS DEVELOP OVER THE HIGHER TERRAIN OF CARBON COUNTY. STRONG WINDS JUST ABOVE MOUNTAIN TOP TONIGHT WILL LIKELY CREATE TURBULENCE ALONG AND EAST OF THE FRONT RANGE. CARPENTER && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WATCH FROM 6 PM TUESDAY TO 9 AM WEDNESDAY FOR WYZ067. NE...NONE. && UPDATE...RUBIN SHORT TERM/AVIATION...SJC LONG TERM....KMD
Hazardous weather outlook, Jan 8, 9:32 AM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 932 AM MST TUE JAN 8 2008 NEZ001>003-019>021-054-055-WYZ059>062-064>066-068>070-091400- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 932 AM MST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ067-091400- PLATTE- 932 AM MST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED TODAY. A HIGH WIND WATCH IS IN EFFECT FROM 6 PM TODAY THROUGH THE REST OF TONIGHT. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT UNTIL 9 AM WEDNESDAY. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-091400- SNOWY RANGE- 932 AM MST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY ACROSS THE AREA TONIGHT. SNOW ACCUMULATIONS WILL BE AN INCH OR TWO BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 8, 12:18 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/08/2008 M63 MPH CARBON WY MESONET
SUST AT 40 MPH
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:07 AM MST | High Wind Watch | CYS | 11 hr | |
| Jan 8, 6:48 AM MST | High Wind Warning | CYS | 2 hr | |
| Jan 8, 2:31 PM MST | High Wind Watch | CYS | 15 hr | |
| Jan 8, 2:48 PM MST | Snow Advisory | CYS | 27 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.